Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Scared to take the meds.....

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:33 AM in Lower Back Pain
I was just at a neuro appt yesterday, after having some increased pain I went in for a follow up (haven't been there since 2007) they wanted to order a lumbar MRI with contrast to check and see if I re-herniated the disc or not.

My issue is the Soma 2x a day and Ultram 50mg. The internet says DO NOT TAKE the Ultram with a muscle relaxer. I took them together last night but a few hours apart and I was OK, sleepy but better. It's it REALLY ok to take them both. I know the dr. is the final word but I'm just nervous.

Also, back in 2007 they did a cervial mri because I had some shoulder pain and said there was a buldging disc and we'd watch it. Should I ask for them to both be scanned at the same time. I've had terrible shoulder pain, headache and dizziness since last weekend. I don't want to step on anyones toes but I don't want to go through the MRI twice if not necessary. Any suggestions?



  • If you do have an MRI of both areas, it will be just the same as if you had two MRIs. I just made that mistake, thinking if I was already in the tube, they might as well scan the cervical discs, too. But they do the scans separately. In my case I first had the lumbar scan, then the lumbar scan with contrast, and then they did the cervical.

    Soma and ultram are often prescribed together. If you are concerned, I would suggest you talk to your pharmacist. They are usually more knowledgeable about drug interactions than most doctors.
  • Tabbie,
    The only one who should really answer any questions you may have about medications, should be the doctor who prescribed them or your pharmacist. No one here is a doctor, and even if they were, they would be out of line in telling you to take or not take medications together over the internet. I understand your fears about taking a new medication, and what it may or may not do, but if you really have concerns, call your pharmacist or your neuro who prescribed them and ask.
    As far as the MRI's go, the MRI places will only scan whatever is written on the prescription you give them. They would be held responsible for any other scans they did outside what was ordered by your surgeon. You can call the neuro's office and ask them for a new script to add in the cervical area.
  • Even seasoned users of medication have that feeling of anxiety and taking any medication, imparts that same concern and as long as you are clear at the amalgam of medication is doing what it is intended. It is a misconception that medication can be taken with impunity and each and every one comes with its associated risk and collective symptoms.

    Non of these are simple to adapt to and all take some acclimatisation, be that a short period or never, nobody likes taking this stuff and in the longer term is a better option that taking none at all, we should be cautious and review the volume and suitability on a regular basis.

    The perception that volumes of medication will suppress the pain sufficiently is a fallacy and living that disengaged existence not an easier option. Deep down we are all scared to a varying degree, even if we do not admit it to ourselves and nobody does or should take them without regard for the future and loss of considerable functionality.

    As Sandi said clarify what you should be doing and be clear that you are happy with that and good luck.

  • I dont check the internet to justify whether I will take a medication, that is between me and my DR and then my pharmacist.

    The only place I go here in www land is for a "Drug Monograph" to give me the actual listed side effects. If there is a problem with the medication, I go back to the Pharmacist and check with them, then back to the Dr to make sure that I am taking it right.

    I hope your feeling better!
  • Thank you everyone for your input! I have done a little research and taken the meds as directed and they seem to really help. I have my MRI with contrast scheduled for Monday the 27th.

    Centurion45: I don't think you understood my post, I don't need to "get on the internet and justify whether or not I'll take a medication" I simply wanted feedback on the meds or side effects others may have experienced, while taking both. I don't expect the internet or a message board to treat, diagnose or justify my medical issues in any way, shape or form.

    And yes, I'm feeling better.

    Thanks again,


  • Sorry Tabbie - I think I miss-read your post. Have a great day!
This discussion has been closed.
Sign In or Register to comment.